Texas, 2013

Tornado and Hail in Texas, May 23, 2013

May 23, 2013 · NWS SJT · 46 events in 9 counties and zones

An outflow boundary crossed the Red River into North Texas and interacted with a dryline and a very moist and unstable airmass across the Big Country to produce a supercell thunderstorm in Fisher County and a long track bow echo that originated in Haskell County. The supercell thunderstorm led to the development of a tornado on the east side of Rotan along with damaging winds and a few reports…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

An outflow boundary crossed the Red River into North Texas and interacted with a dryline and a very moist and unstable airmass across the Big Country to produce a supercell thunderstorm in Fisher County and a long track bow echo that originated in Haskell County. The supercell thunderstorm led to the development of a tornado on the east side of Rotan along with damaging winds and a few reports of large hail. The bow echo resulted in widespread wind damage as it tracked from Haskell to Albany across the City of Abilene and into Coleman County where it eventually weakened. A few reports of large hail were also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 23, 2:12 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, May 23, 2:12 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 PM CDT THU MAY 23 2013

.SHORT TERM...
OBVIOUS ISSUE IN THE SHORT TERM IS POTENTIAL FOR SEVERE WEATHER
TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE BIG COUNTRY
AREA...WITH A SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF THE
CONCHO VALLEY...AND NORTHERN EDWARDS PLATEAU.

SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED WEST AND NORTHWEST OF
THE AREA...WITH ONE CLUSTER NEAR THE DAVIS MOUNTAINS...AND A MORE
INTENSE AREA SOUTHWEST OF CHILDRESS WHERE TORNADO WARNINGS HAVE
ALREADY BEEN ISSUED.

AN OUTFLOW BOUNDARY IS CURRENTLY POSITIONED ACROSS THE BIG COUNTRY
FROM THE NORTHWEST TO SOUTHEAST. THUNDERSTORMS ARE BEGINNING TO
DEVELOP ALONG THIS BOUNDARY TO THE SOUTHEAST TOWARD OUR BIG COUNTRY
COUNTIES. WHILE WIND SHEAR DECREASES IN MAGNITUDE AS ONE MOVES
SOUTHEAST AWAY FROM THE INITIAL CONVECTION...INSTABILITY ACTUALLY
INCREASES. SO...WHILE STORMS MAY NOT BE TAPPING INTO THE BEST SHEAR
AS THEY ENTER OUR AREA...THEY WILL HAVE PLENTY OF INSTABILITY TO
WORK WITH AS SFC BASED CAPE VALUES RANGE BETWEEN 3500 AND 4500 J/KG.

FARTHER SOUTH...CAPE VALUES FROM THE SOUTHERN BIG COUNTRY INTO THE
CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU RANGE FROM 4500 TO 5000
J/KG...SO THERE IS EVEN MORE INSTABILITY TO TAP INTO. HOWEVER...THE
CAP STRENGTHENS AS ONE MOVES EAST...SO THERE IS SOME QUESTION AS TO
WHETHER OR NOT STORMS WILL BE ABLE TO DEVELOP. IN ADDITION...SHEAR
ALSO WEAKENS...SO STORMS WILL LIKELY BE ABLE TO ROTATE AS THEY
INITIALLY DEVELOP...SUSTAINED ORGANIZATION IS QUESTIONABLE.

AS THE ACTIVITY DEVELOPS INTO THE EVENING HOURS...UPSCALE
DEVELOPMENT INTO CLUSTERS OF STORMS OR WEAKLY ORGANIZED MCS/S IS
EXPECTED...AS THE STORMS MOVE EAST TO SOUTHEAST.

ON FRIDAY...MODELS ARE SUGGESTING THAT A WEAKNESS WILL DEVELOP
WITHIN THE RIDGE AND MOVE ACROSS THE AREA. WITH THAT IN MIND...AND
THE FACT THAT WE WILL CONTINUE TO HAVE AMPLE MOISTURE AROUND...HAVE
KEPT CHANCE POPS IN THE FORECAST FOR THE AREA. ALSO...WITH THE
ADDITIONAL CLOUD COVER AND POSSIBLE RAINFALL DISRUPTING THINGS...HAVE
KEPT TEMPERATURES IN THE INHERITED UPPER 80S FOR THE AREA.

20

.LONG TERM...
THE CONCERNS IN THE EXTENDED FORECAST ARE THE CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY...FOLLOWED BY POSSIBLY ANOTHER
CHANCE OF PRECIPITATION AROUND THE MIDDLE OF NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA
TOMORROW NIGHT AS A WEAKNESS IN THE RIDGE IS LOCATED OVER WEST
CENTRAL TEXAS. EXACTLY WHERE STORMS DEVELOP WILL BE DEPENDENT ON ANY
OUTFLOW BOUNDARIES THAT ARE LEFTOVER FROM CONVECTION THAT DEVELOPS
TONIGHT. PRECIPITABLE WATER VALUES WILL BE OVER 1.5 INCHES ACROSS A
GOOD PORTION OF THE REGION. THIS COMBINED WITH SLOW STORM MOTION
COULD RESULT IN LOCALLY HEAVY RAINFALL. A FEW SHOWERS AND
THUNDERSTORMS MAY LINGER INTO SUNDAY...BUT FOR NOW I HAVE LEFT THE
FORECAST DRY AS THE MAIN FOCUS HAS BEEN ON THE FIRST 48 HOURS.

DRIER CONDITIONS CAN BE EXPECTED FOR THE FIRST PART OF NEXT
WEEK...WITH NEAR NORMAL TEMPERATURES. MODELS INDICATE THE NEXT UPPER
LEVEL TROUGH MOVING ASHORE THE WEST COAST TUESDAY...THEN APPROACHING
WEST CENTRAL TEXAS WEDNESDAY OR THURSDAY OF NEXT WEEK. MODEL
DIFFERENCES IN TIMING AND STRENGTH OF THIS UPPER LEVEL TROUGH
CONTINUE...SO FOR NOW I HAVE KEPT POPS JUST BELOW 20 PERCENT. POPS
MAY NEED TO BE INTRODUCED ON FUTURE SHIFTS IF MODELS CONTINUE TO
INDICATE THE APPROACH OF THIS NEXT STORM SYSTEM AROUND THE MIDDLE OF
NEXT WEEK.

DANIELS

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 70  88  68  85  68 /  30  30  30  20  20
SAN ANGELO 	 71  88  68  87  68 /  30  30  30  20  20
JUNCTION 	 71  88  69  86  68 /  10  20  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/DANIELS
Hazardous weather outlook, May 23, 4:55 AM CST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 AM CDT THU MAY 23 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
555 AM CDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWESTERN BIG
COUNTRY AFTER 5 PM TODAY. THUNDERSTORM COVERAGE SHOULD INCREASE
ACROSS THE BIG COUNTRY THIS EVENING AND TONIGHT...AND POSSIBLY
FARTHER SOUTH ACROSS THE CONCHO VALLEY AND INTO CROCKETT COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING COULD ACCOMPANY SOME OF THE
STORMS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE BIG COUNTRY...
MAINLY NORTH OF INTERSTATE 20. THE SEVERE WEATHER THREATS INCLUDE
VERY LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO THREAT
WILL ALSO EXIST.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHERE THE THUNDERSTORMS
OCCUR...THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY...
WITH THE BEST CHANCE ACROSS THE AREA ROUGHLY NORTHWEST OF A LINE
FROM BAIRD TO SAN ANGELO TO OZONA. FREQUENT LIGHTNING AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING HOURS ACROSS PARTS OF THE BIG COUNTRY.

In the hours before

Local storm report, May 23, 4:52 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
552 PM CDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             3 NNE ROTAN             32.89N 100.45W
05/23/2013  M1.75 INCH       FISHER             TX   TRAINED SPOTTER

            GOLF BALL SIZE JUST EAST OF ROTAN

&&

EVENT NUMBER SJT1300247

REIMER

The radar

The Dyess AFB radar (KDYX), 119 km away, was scanning. The volume nearest the first event began at 22:49 UTC.

Open the radar archive at this moment

Event by event

38 thunderstorm wind, 7 hail, 1 tornado. Local standard time, as filed.

Hail, Fisher

When
May 23, 4:52 PM CST
Where
Fisher County, 3 mi NNE of Rotan
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.890, -100.450

Thunderstorm Wind, Fisher

When
May 23, 5:02 PM CST
Where
Fisher County, Rotan
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.850, -100.470

The Rotan Fire Department reported a wind gust of 60 mph.

Hail, Haskell

When
May 23, 5:03 PM CST
Where
Haskell County, 1.5 mi NNE of Rochester
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
33.340, -99.860

Hail, Fisher

When
May 23, 5:03 PM CST
Where
Fisher County, Rotan
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
32.850, -100.470

Thunderstorm Wind, Fisher

When
May 23, 5:06 PM CST to 5:20 PM CST
Where
Fisher County, Rotan
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.850, -100.470

Thunderstorm wind gusts from 60 to 80 mph were reported in Rotan.

Thunderstorm Wind, Haskell

When
May 23, 5:10 PM CST
Where
Haskell County, 1 mi NNW of Haskell
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.183, -99.757

Thunderstorm Wind, Fisher

When
May 23, 5:10 PM CST
Where
Fisher County, Rotan
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.850, -100.470

A brick wall was damaged from a house on the 100 Block of Mccarther St.

Thunderstorm Wind, Fisher

When
May 23, 5:12 PM CST
Where
Fisher County, Rotan
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.850, -100.470

The high thunderstorm winds tore roofs of some of the homes and the buildings in Anson.

Tornado, Fisher

When
May 23, 5:12 PM CST to 5:18 PM CST
Where
Fisher County, 1.35 mi ENE of Rotan to 0.58 mi E of Rotan
Rating
EF0
Path length
1 mi
Path width
175 yd
Property damage
$100,000
Reported by
Storm Chaser
Coordinates
32.860, -100.450

This tornado, reported by storm chasers, impacted the east side of Rotan as it crossed State Highway 92 and the nearby golf course. The twister broke several large tree limbs, knocked down power poles and power lines, uprooted a few trees and tore off some roof shingles from a few homes. The tornado lifted near the intersection of South Genevieve Avenue and State Highway 70.

Thunderstorm Wind, Haskell

When
May 23, 5:14 PM CST
Where
Haskell County, 1.5 mi NNE of Weinert
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
33.340, -99.670

Thunderstorm Wind, Fisher

When
May 23, 5:22 PM CST
Where
Fisher County, 1.81 mi NW of Center
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.750, -100.470

A couple of barns were blown away along Farm to Market Road 2832 a few miles south of Rotan.

Hail, Fisher

When
May 23, 5:24 PM CST
Where
Fisher County, Rotan
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.850, -100.470

Thunderstorm Wind, Fisher

When
May 23, 5:30 PM CST
Where
Fisher County, 0.69 mi S of Rotan
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.840, -100.470

The roof of a barn collapsed along State Highway 70 about three quarters of a mile south of Rotan.

Thunderstorm Wind, Haskell

When
May 23, 5:35 PM CST
Where
Haskell County, 1 mi NNW of Haskell
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
33.183, -99.757

Thunderstorm Wind, Jones

When
May 23, 5:40 PM CST
Where
Jones County, 0.9 mi SW of Stamford
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.940, -99.790

Part of a roof was damaged by the straight line winds in Stamford.

Thunderstorm Wind, Jones

When
May 23, 5:50 PM CST
Where
Jones County, 0.9 mi SE of Stamford
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.940, -99.770

A wind gust of 60 mph was reported on County Road 142 about a mile east of Stamford.

Thunderstorm Wind, Jones

When
May 23, 6:10 PM CST
Where
Jones County, 0.58 mi E of Lueders
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.800, -99.620

Small branches were broken by straight line thunderstorm winds in Lueders.

Thunderstorm Wind, Jones

When
May 23, 6:13 PM CST
Where
Jones County, 1.35 mi WNW of Anson
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.760, -99.900

A wind gust of 60 mph was reported in Anson by law enforcement officials.

Thunderstorm Wind, Jones

When
May 23, 6:20 PM CST
Where
Jones County, 2.71 mi NW of Lanius
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.580, -99.780

A wind gust of 65 mph was reported just north of Abilene.

Thunderstorm Wind, Taylor

When
May 23, 6:21 PM CST
Where
Taylor County, 0.58 mi W of (Dys)dyess Afb Abile
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
32.420, -99.860

Thunderstorm Wind, Shackelford

When
May 23, 6:40 PM CST to 6:45 PM CST
Where
Shackelford County, Albany
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.730, -99.300

This thunderstorm wind was reported by law enforcement.

Thunderstorm Wind, Nolan

When
May 23, 6:45 PM CST
Where
Nolan County, 4.84 mi S of Champion
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.300, -100.620

A wind gust of 60 mph was reported.

Thunderstorm Wind, Nolan

When
May 23, 6:45 PM CST
Where
Nolan County, 0.58 mi W of Sweetwater
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.470, -100.410

A tree was blown down in Sweetwater.

Thunderstorm Wind, Taylor

When
May 23, 6:48 PM CST
Where
Taylor County, Abilene
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.450, -99.730

Large freeway road signs were blown down.

Thunderstorm Wind, Jones

When
May 23, 6:55 PM CST
Where
Jones County, 5.64 mi ESE of Abilene
Measured
61 kt (70 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
32.520, -99.630

Thunderstorm Wind, Shackelford

When
May 23, 6:58 PM CST to 7:07 PM CST
Where
Shackelford County, 1.35 mi WNW of Acampo
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.730, -99.450

Law enforcement officials reported this strong thunderstorm wind.

Thunderstorm Wind, Taylor

When
May 23, 7:00 PM CST
Where
Taylor County, 0.69 mi N of (Abi)abilene Muni Ar
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
32.430, -99.680

Thunderstorm Wind, Callahan

When
May 23, 7:20 PM CST
Where
Callahan County, Baird
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.400, -99.400

A gas station sign was damaged.

Thunderstorm Wind, Taylor

When
May 23, 7:20 PM CST
Where
Taylor County, 1.81 mi NE of Abilene
Measured
60 kt (69 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.470, -99.710

Power poles and a fireworks stand were blown down at Highway 351 and Interstate 20.

Hail, Callahan

When
May 23, 7:21 PM CST
Where
Callahan County, Baird
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.400, -99.400

Thunderstorm Wind, Callahan

When
May 23, 7:23 PM CST
Where
Callahan County, Baird
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.400, -99.400

A wind gust of 60 mph was reported.

Thunderstorm Wind, Taylor

When
May 23, 7:25 PM CST
Where
Taylor County, Abilene
Measured
57 kt (66 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.450, -99.730

Numerous trees were blown down throughout the city of Abilene.

Thunderstorm Wind, Taylor

When
May 23, 7:26 PM CST
Where
Taylor County, 2.43 mi ENE of Wylie
Measured
60 kt (69 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.390, -99.730

A local shop had all of its walls blown inward on Elmdale Road.

Thunderstorm Wind, Taylor

When
May 23, 7:26 PM CST
Where
Taylor County, 4 mi S of Abilene
Measured
60 kt (69 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.392, -99.730

Numerous power poles were blown down along Elmdale Road.

Thunderstorm Wind, Taylor

When
May 23, 7:28 PM CST
Where
Taylor County, 2.55 mi W of Abilene
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.450, -99.774

A part of a roof was ripped off of a mobile home and another roof was blown off of a house on the west side of Abilene.

Thunderstorm Wind, Taylor

When
May 23, 7:36 PM CST
Where
Taylor County, 0.69 mi N of (Abi)abilene Muni Ar
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
32.430, -99.680

Thunderstorm Wind, Callahan

When
May 23, 7:38 PM CST
Where
Callahan County, Clyde
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.400, -99.500

Power lines were blown down by the damaging thunderstorm winds.

Thunderstorm Wind, Taylor

When
May 23, 7:39 PM CST
Where
Taylor County, 1.5 mi NNW of Potosi
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.340, -99.680

Power poles were blown down by the strong thunderstorm winds.

Thunderstorm Wind, Taylor

When
May 23, 7:40 PM CST
Where
Taylor County, 0.69 mi N of (Abi)abilene Muni Ar
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
32.430, -99.680

Hail, Callahan

When
May 23, 7:48 PM CST
Where
Callahan County, 2.07 mi S of Baird
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
32.370, -99.400

Thunderstorm Wind, Callahan

When
May 23, 7:48 PM CST
Where
Callahan County, Clyde
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.400, -99.500

Several large trees were blown down.

Hail, Callahan

When
May 23, 7:50 PM CST
Where
Callahan County, 3.23 mi WNW of Rowden
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.220, -99.400

Thunderstorm Wind, Callahan

When
May 23, 8:30 PM CST
Where
Callahan County, Clyde
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.400, -99.500

Power poles were blown down in Clyde.

Thunderstorm Wind, Taylor

When
May 23, 8:30 PM CST
Where
Taylor County, 2.76 mi S of Abilene Bttrfld Arpt
Measured
60 kt (69 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.490, -99.780

Several large freeway signs were blown down along Interstate 20.

Thunderstorm Wind, Coleman

When
May 23, 9:00 PM CST
Where
Coleman County, 5.87 mi E of Glen Cove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.870, -99.550

A few tree limbs were blown down. The largest tree limb was 6 feet long.

Thunderstorm Wind, Tom Green

When
May 23, 10:05 PM CST
Where
Tom Green County, 2.45 mi ENE of Carlsbad
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
31.610, -100.590

A part of a metal roof was damaged on Glass Court Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyThe tornado archive for Texas, 2013Warnings in Texas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452351, 452409, 452354, 452357, 452411, 452414, 452437, 452433, 455776, 452428, 452434, 452359, 452417, 452419, 452426, 452423, 452429, 452427, 455739, 455721, 456489, 452436, 455722, 455734, 452435, 456490, 455720, 452438, 455749, 452362, 455719, 455746, 455747, 455748, 455745, 455727, 455723, 455724, 455725, 452363, and more.